Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Wavelets on general lattices, associated with general expanding maps of $\mathbf R^n$

Author: A. Calogero
Journal: Electron. Res. Announc. Amer. Math. Soc. 5 (1999), 1-10
MSC (1991): Primary 42C15
Published electronically: January 25, 1999
MathSciNet review: 1667201
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the context of a general lattice $\Gamma$ in ${\mathbf R}^n$ and a strictly expanding map $M$ which preserves the lattice, we characterize all the wavelet families, all the MSF wavelets, all the multiwavelets associated with a Multiresolution Analysis (MRA) of multiplicity $d\ge 1,$ and all the scaling functions. Moreover, we give several examples: in particular, we construct a single, MRA and $C^\infty ({\mathbf R}^n)$ wavelet, which is nonseparable and with compactly supported Fourier transform.

References [Enhancements On Off] (What's this?)

  • [B-M-M] Bagget W.B., Medina H.A., Merrill K.D.: Generalized multiresolution analyses, and a construction procedure for all wavelet sets in ${\mathbf R}^n$, preprint.
  • [Ca1] Calogero A.: A characterization of wavelets on general lattices, Journal of Geometric Analysis, to appear.
  • [Ca2] Calogero A.: A characterization of scaling functions of multiresolution analyses on general lattices, preprint (1998).
  • [Ca3] Calogero A.: Wavelets on general lattices, associated with general expanding maps of ${\mathbf R}^n.$ Ph. D. Thesis, Universitá di Milano (1998).
  • [C-G] Calogero A., Garrigós G.: A characterization of wavelet families arising from biorthogonal MRA's of multiplicity $d$, preprint (1998).
  • [Co] A. Cohen, Ondelettes et traitement numérique du signal, RMA: Research Notes in Applied Mathematics, vol. 25, Masson, Paris, 1992 (French). MR 1269539
  • [C-D] Albert Cohen and Ingrid Daubechies, Nonseparable bidimensional wavelet bases, Rev. Mat. Iberoamericana 9 (1993), no. 1, 51–137. MR 1216125, 10.4171/RMI/133
  • [D-L-S1] Xingde Dai, David R. Larson, and Darrin M. Speegle, Wavelet sets in 𝐑ⁿ, J. Fourier Anal. Appl. 3 (1997), no. 4, 451–456. MR 1468374, 10.1007/BF02649106
  • [D-L-S2] Dai X., Larson D., Speegle D.: Wavelet sets in ${\mathbf R}^n$, II. Contemporary Mathematics 216, 15-40 (1998). CMP 98:11
  • [D-S] L. De Michele and P. M. Soardi, On multiresolution analysis of multiplicity 𝑑, Monatsh. Math. 124 (1997), no. 3, 255–272. MR 1476365, 10.1007/BF01298247
  • [F-G-W-W] Frazier M., Garrigós G., Wang K., Weiss G.: A characteritazion of functions that generate wavelet and related expansion, Journal of Fourier Analysis and Applications, Vol. 3 (special issue), (1997). CMP 98:09
  • [Ga] Garrigós G.: The characterization of wavelets and related functions and connectivity of $\alpha$-localized wavelets on ${\mathbf R}$, Ph.D. Thesis, Washington University in St. Louis (1998).
  • [Gr] Gustaf Gripenberg, A necessary and sufficient condition for the existence of a father wavelet, Studia Math. 114 (1995), no. 3, 207–226. MR 1338828
  • [G-H-M] Jeffrey S. Geronimo, Douglas P. Hardin, and Peter R. Massopust, Fractal functions and wavelet expansions based on several scaling functions, J. Approx. Theory 78 (1994), no. 3, 373–401. MR 1292968, 10.1006/jath.1994.1085
  • [G-M] K. Gröchenig and W. R. Madych, Multiresolution analysis, Haar bases, and self-similar tilings of 𝑅ⁿ, IEEE Trans. Inform. Theory 38 (1992), no. 2, 556–568. MR 1162214, 10.1109/18.119723
  • [H] Loïc Hervé, Multi-resolution analysis of multiplicity 𝑑: applications to dyadic interpolation, Appl. Comput. Harmon. Anal. 1 (1994), no. 4, 299–315. MR 1310654, 10.1006/acha.1994.1017
  • [H-W] Eugenio Hernández and Guido Weiss, A first course on wavelets, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1996. With a foreword by Yves Meyer. MR 1408902
  • [H-W-W1] Eugenio Hernández, Xihua Wang, and Guido Weiss, Smoothing minimally supported frequency wavelets. I, J. Fourier Anal. Appl. 2 (1996), no. 4, 329–340. MR 1395768
  • [H-W-W2] Eugenio Hernández, Xihua Wang, and Guido Weiss, Smoothing minimally supported frequency wavelets. II, J. Fourier Anal. Appl. 3 (1997), no. 1, 23–41. MR 1428814, 10.1007/s00041-001-4048-x
  • [H-W-W3] Hernández E., Wang X., Weiss G.: Characterization of wavelets, scaling function and wavelets associated with multiresolution analysis. Washington University in St. Louis, Preprint (1995).
  • [K-L] Kahane J. P., Lemarié-Rieusset P.G.: Fourier series and wavelets. Gordon and Breach (1995).
  • [L1] P. G. Lemarié (ed.), Les ondelettes en 1989, Lecture Notes in Mathematics, vol. 1438, Springer-Verlag, Berlin, 1990 (French). Abstracts from the Seminar on Harmonic Analysis held at the Université de Paris-Sud, Orsay, January–March 1989. MR 1083578
  • [L2] Lemarié-Rieusset P.G.: Ondelettes à localisation exponentielle, J. Math. Pure et Appl. 67 (1988), 227-236.
  • [Ma] Wally R. Madych, Some elementary properties of multiresolution analyses of 𝐿²(𝑅ⁿ), Wavelets, Wavelet Anal. Appl., vol. 2, Academic Press, Boston, MA, 1992, pp. 259–294. MR 1161255
  • [Me] Yves Meyer, Ondelettes et opérateurs. I, Actualités Mathématiques. [Current Mathematical Topics], Hermann, Paris, 1990 (French). Ondelettes. [Wavelets]. MR 1085487
  • [S-W] Soardi P.M., Weiland D.: Single wavelets in $n$-dimensions, The Journal of Fourier Analysis and Applications 4, 299-315 (1998). CMP 99:03
  • [S-N] Gilbert Strang and Truong Nguyen, Wavelets and filter banks, Wellesley-Cambridge Press, Wellesley, MA, 1996. MR 1411910
  • [S1] Robert S. Strichartz, Construction of orthonormal wavelets, Wavelets: mathematics and applications, Stud. Adv. Math., CRC, Boca Raton, FL, 1994, pp. 23–50. MR 1247513
  • [S2] Robert S. Strichartz, Wavelets and self-affine tilings, Constr. Approx. 9 (1993), no. 2-3, 327–346. MR 1215776, 10.1007/BF01198010
  • [W] Wang X.: The study of wavelets from the properties of their Fourier trasforms, Ph.D. Thesis, Washington University in St. Louis (1995).

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 42C15

Retrieve articles in all journals with MSC (1991): 42C15

Additional Information

A. Calogero
Affiliation: Dipartimento di Matematica, Universitá di Milano, via Saldini 50, 20133 Milano, Italy

Keywords: Wavelets, multiresolution analysis (MRA), general lattices in ${\mathbf R}^n, $ MSF wavelets, multiwavelets
Received by editor(s): July 13, 1998
Published electronically: January 25, 1999
Communicated by: Stuart Antman
Article copyright: © Copyright 1999 American Mathematical Society